Friday, July 10, 2009

Holy Crap on a Stick

Today I was writing down my Lantus dose as I was bolusing my breakfast. Guess what? Thinking about 10 units of Lantus (yay for lower!) while dosing 2 units of Novolog is not a good idea. Mixed them up in my head, drew out 10 units, and began dosing. I figured it out and stopped at about 8 units. Crappity crappity crap crap crap. 8 units of Novolog when I need 2 is not a good idea.

I F-aaah-REAKED out. I had visions of my kids finding a dead mother in the house and not knowing what to do. I grabbed the Dr. Pepper and the Starburst and I forced my husband to come home so he could force sugar into me and call 911 if necessary. I called the Dr., who told me I would be fine, just eat a lot of carbs. Of course I knew that, but...isn't there something else? Turns out, nope.

I mean, I have to be 90 points high before I issue a correction dose. So in my head, 6 extra units could really take me out.

Obviously I am still alive and OK. I did not go to the hospital. But I haven't been this scared in a while. I didn't know how to tell my kids - "Watch Mommy in case she passes out and then call 911, but everything should be fine, but just in case, you know....."

I remember in the hospital them telling me to NOT MIX THESE UP. And now I have. I survived, but hopefully, never again. I can only imagine if my Lantus was 25 or something.{shudder}

2 comments:

  1. I'm pretty sure I overreacted. Obviously. But I was still freaked.

    ReplyDelete